| Model Number |
1000-D |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Impaired Healing (2378); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/05/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
F10 health effect, clinical code: code e2402 utilized; proposed second level coding - protrusion to capture incidents of a device being visible under the skin.Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
Event or Problem Description
It was reported that in pre-op for a surgery unrelated to vns therapy, the hospital staff noticed a quarter-sized scab on the patient¿s chest.The surgeon offered to open and clean the scab since the patient would already be anesthetized.After this procedure, the patient¿s mother noticed the wound was not healing properly, so the patient was taken to a wound care specialist.They advised bandages and activated charcoal.After using these bandages, patient¿s mother noticed leads were protruding near where the wound that had been cleaned.Patient is scheduled for surgery to re-open, debride, wash, and close the wound and check the lead integrity.No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
Event or Problem Description
It was later reported that the patient was scheduled for system removal due to wound dehiscence.No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
Event or Problem Description
The patient's physician later reported that the cause of wound dehiscence was foreign body response.No other relevant information has been received to date.